Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 25, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 20, 2016, 9:08 PM CDT for Zapata County, Texas. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2016, 9:08 PM CDT (02:08 UTC)
- Expired
- Apr 20, 2016, 10:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 202 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 9:31 PM CDT | HAIL 0.88 | Zapata, TX | NICKEL SIZE HAIL REPORTED AT THE FAMILY DOLLAR STORE IN ZAPATA. |
| Apr 20, 9:34 PM CDT | HAIL 1 | Zapata, TX | ZAPATA COUNTY SHERIFFS DEPUTIES RELAYED SEVERAL REPORTS OF NICKEL TO QUARTER SIZE HAIL FALLING ACROSS THE TOWN OF ZAPATA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.1 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1252 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
447
WUUS54 KBRO 210208
SVRBRO
TXC505-210300-
/O.NEW.KBRO.SV.W.0025.160421T0208Z-160421T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
908 PM CDT WED APR 20 2016
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ZAPATA COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 1000 PM CDT
* AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER ZAPATA...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS
AND MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO
CROPS AND TREES IS EXPECTED. EXPECT MINOR WIND DAMAGE TO
MOBILE HOMES...SOME ROOFS...SIDING AND SOME FENCES. TREE
LIMBS WILL BLOW DOWN AND SMALL TREES WILL BE UPROOTED.
DAMAGE TO POWER LINES AND SOME POWER POLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
ZAPATA...BUSTAMANTE...MEDINA...ZAPATA MIDDLE SCHOOL...LAS PALMAS...
ZAPATA HIGH SCHOOL...FALCON LAKE ESTATES...ZAPATA COUNTY PUBLIC
LIBRARY...FALCON SHORES AND ZAPATA COUNTY FIRE DEPARTMENT.
THIS INCLUDES US HIGHWAY 83 BETWEEN MILE MARKERS 752 AND 776.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2704 9944 2707 9896 2680 9896 2681 9926
2684 9927 2686 9928 2687 9932 2688 9933
2692 9932 2693 9937 2694 9939 2696 9939
2698 9938 2702 9942 2701 9943 2702 9945
TIME...MOT...LOC 0207Z 270DEG 10KT 2693 9924
HAIL...1.25IN
WIND...60MPH
$$
SPEECE3 follow-up statements
214
WWUS54 KBRO 210226
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
926 PM CDT WED APR 20 2016
TXC505-210300-
/O.CON.KBRO.SV.W.0025.000000T0000Z-160421T0300Z/
ZAPATA TX-
926 PM CDT WED APR 20 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR CENTRAL ZAPATA COUNTY...
AT 925 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LAS PALMAS TO FALCON LAKE ESTATES...AND ARE NEARLY
STATIONARY.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS AND
MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO CROPS AND
TREES IS EXPECTED. EXPECT MINOR WIND DAMAGE TO MOBILE
HOMES...SOME ROOFS...SIDING AND SOME FENCES. TREE LIMBS
WILL BLOW DOWN AND SMALL TREES WILL BE UPROOTED. DAMAGE TO
POWER LINES AND SOME POWER POLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
ZAPATA...BUSTAMANTE...MEDINA...ZAPATA MIDDLE SCHOOL...LAS PALMAS...ZAPATA
HIGH SCHOOL...FALCON LAKE ESTATES...ZAPATA COUNTY PUBLIC LIBRARY...
FALCON SHORES AND ZAPATA COUNTY FIRE DEPARTMENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2704 9944 2707 9896 2680 9896 2681 9926
2684 9927 2686 9928 2687 9932 2688 9933
2692 9932 2693 9937 2694 9939 2696 9939
2698 9938 2702 9942 2701 9943 2702 9945
TIME...MOT...LOC 0225Z 331DEG 1KT 2693 9931 2688 9924
HAIL...1.25IN
WIND...60MPH
$$
SPEECE116
WWUS54 KBRO 210246
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
946 PM CDT WED APR 20 2016
TXC505-210300-
/O.CON.KBRO.SV.W.0025.000000T0000Z-160421T0300Z/
ZAPATA TX-
946 PM CDT WED APR 20 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR CENTRAL ZAPATA COUNTY...
AT 946 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SIESTA SHORES...
OR NEAR ZAPATA...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS AND
MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO CROPS AND
TREES IS EXPECTED. EXPECT MINOR WIND DAMAGE TO MOBILE
HOMES...SOME ROOFS...SIDING AND SOME FENCES. TREE LIMBS
WILL BLOW DOWN AND SMALL TREES WILL BE UPROOTED. DAMAGE TO
POWER LINES AND SOME POWER POLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
ZAPATA...BUSTAMANTE...MEDINA...ZAPATA MIDDLE SCHOOL...LAS PALMAS...ZAPATA
HIGH SCHOOL...FALCON LAKE ESTATES...ZAPATA COUNTY PUBLIC LIBRARY...
FALCON SHORES AND ZAPATA COUNTY FIRE DEPARTMENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2704 9944 2707 9896 2680 9896 2681 9926
2684 9927 2686 9928 2687 9932 2688 9933
2692 9932 2693 9937 2694 9939 2696 9939
2698 9938 2702 9942 2701 9943 2702 9945
TIME...MOT...LOC 0246Z 320DEG 21KT 2682 9922
HAIL...1.25IN
WIND...60MPH
$$
SPEECE132
WWUS54 KBRO 210303
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1003 PM CDT WED APR 20 2016
TXC505-210312-
/O.EXP.KBRO.SV.W.0025.000000T0000Z-160421T0300Z/
ZAPATA TX-
1003 PM CDT WED APR 20 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ZAPATA COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
BROWNSVILLE .
LAT...LON 2704 9944 2707 9896 2680 9896 2681 9926
2684 9927 2686 9928 2687 9932 2688 9933
2692 9932 2693 9937 2694 9939 2696 9939
2698 9938 2702 9942 2701 9943 2702 9945
TIME...MOT...LOC 0300Z 270DEG 10KT 2682 9922
$$
SPEECEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 7:08 PM CDT, 2 hours earlier.
Area forecast discussion, Apr 20, 7:08 PM CDT, 2 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 708 PM CDT WED APR 20 2016 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...SATELLITE AND RADAR IMAGES INDICATE SOME ONGOING CONVECTION WITH MID TO HIGH LEVEL CLOUDS OVER THE MOUNTAINS OF NORTHEAST MEXICO THIS EVENING. WITH SURFACE INSTABILITY RELATIVELY HIGH ACROSS THE PORTIONS OF DEEP SOUTH TEXAS AND WEST TO EAST FLOW ALOFT...THERE IS A SMALL CHANCE THAT SOME STORMS COULD MOVE INTO THE WESTERN PORTIONS OF THE CWA LATER THIS EVENING. AN ISOLATED STORM COULD IMPACT MFE THROUGH LATE THIS EVENING...SO WILL CONTINUE TO MENTION VCTS FOR MFE THROUGH 04Z. OTHERWISE...MID TO HIGH LEVEL CLOUD COVER WILL INCREASE ACROSS THE RIO GRANDE VALLEY THROUGH THIS EVENING DUE TO DEBRIS CLOUDS FROM THE EARLIER STORMS OVER NORTHERN MEXICO. LOW CLOUDS EXPECTED TO DEVELOP LATER THIS EVENING RESULTING IN MVFR TO POSSIBLE IFR CEILINGS OVERNIGHT. VFR CONDITIONS WILL RETURN LATE THURSDAY MORNING INTO EARLY AFTERNOON. && .PREV DISCUSSION... /ISSUED 311 PM CDT WED APR 20 2016/ SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...SATELLITE AND RADAR IMAGES INDICATE CONVECTION CONTINUING TO DEVELOP ACROSS NORTHEAST MEXICO THIS AFTERNOON AND BOTH THE NAM AND HRRR CONTINUE TO INDICATE CONVECTION DEVELOPING ACROSS EXTREME WESTERN PORTIONS OF THE CWA LATE THIS AFTERNOON INTO THIS EVENING. WITH THE SURFACE INSTABILITY REMAINING HIGH ACROSS THE RIO GRANDE VALLEY AND NORTHERN RANCHLANDS...CANNOT RULE OUT THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS ACROSS PORTIONS OF ZAPATA...JIM HOGG...AND STARR COUNTIES THIS EVENING. THE GREATEST THREAT FOR SEVERE APPEARS TO BE HAIL AND DAMAGING WINDS. HEAVY RAINFALL CAN BE EXPECTED WITH SOME OF THE STRONGER TO SEVERE STORMS. WILL GO WITH THE HIGHEST POPS ACROSS THE WESTERN PORTIONS OF THE CWA WITH LOWER POPS TOWARDS THE COAST THIS EVENING. THE FORECAST FOR THURSDAY AND THURS NIGHT IS CHALLENGING WITH THE WEST TO NORTHWEST FLOW ALOFT BUT THE NAM AND GFS HAVE A CONVECTIVE BOUNDARY DEVELOPING ACROSS PORTIONS OF CENTRAL TX THURSDAY AND AS THIS FEATURE MOVES SOUTHWARD IT WILL PROVIDE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF THE CWA THURSDAY INTO THURS NIGHT AS MOISTURE POOLS ALONG AND AHEAD OF A WEAK COLD FRONT MOVES SOUTHWARD ACROSS SOUTH TX. LONG TERM /FRIDAY THROUGH WEDNESDAY/...UPPER LEVEL RIDGE WILL BEGINS TO BUILD ACROSS THE DESERT SOUTHWEST INTO S TEXAS FRIDAY WITH A WEAK FRONT MOVING SOUTH. WEAK FRONT COMBINED WITH PERTURBATIONS WITHIN THE FLOW WILL ENHANCE SHOWERS AND THUNDERSTORMS ACROSS THE CWA. THE BOUNDARY WILL STALLED OVER DEEP SOUTH TEXAS WITH WINDS REMAINING EASTERLY INTO SATURDAY. AN ABUNDANT SURGE OF MOISTURE WILL MOVE INTO THE AREA CONTINUING THE DEVELOPMENT OF MORE SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN COUNTIES THIS WEEKEND. MODEL GUIDANCE CONTINUE TO SHOW ABOVE 1.5 IN OF PRECIPITABLE WATER THROUGH THE WEEKEND WHICH WILL FAVOR THE DEVELOPMENT WITH THIS TROUGH AS IT MOVES EASTWARD. DRIER AIR MASS MOVES INTO THE AREA MONDAY WITH LESS SIDE TROUGH DEVELOPING OVER SOUTH CENTRAL TEXAS. THIS WILL LIMIT THE POTENTIAL FOR RAIN BUT A FEW ISOLATED SHOWERS CAN'T BE RULED NEAR THE COAST WITH THE SEABREEZE. THE RIDGE WILL BE IN CONTROL OF THE AREA MONDAY AND TUESDAY LIMITING THE POTENTIAL FOR RAIN THROUGH MID WEEK. THE SOUTHERLY FLOW WILL INCREASE TO MORE BREEZE CONDITIONS MONDAY AS THE NEXT UPPER TROUGH STRENGTHENS OVER THE PAC NORTHWEST. MODELS ARE IN PRETTY GOOD AGREEMENT WITH GFS BEEN SLIGHTLY MORE PROGRESSIVE WITH THE NEXT LOW PRESSURE SYSTEM WHILE THE ECMWF IS A BIT SLOWER. EVEN WITH THE SLIGHT DIFFERENCE STILL SHOW THE POTENTIAL FOR RAIN FOR THE WEEKEND AND THE DRY AIR FILTERING IN BY EARLY NEXT WEEK. LEAN TOWARDS A BLEND OF THE TWO MODELS FOR THIS PACKAGE. MARINE...TONIGHT THROUGH THURSDAY NIGHT...SEAS WERE NEAR 4 FEET WITH EAST TO SOUTHEAST WINDS NEAR 10 KNOTS AT BUOY020 EARLY THIS AFTERNOON. LIGHT TO MODERATE SOUTHEAST WINDS WILL PREVAIL ACROSS THE COASTAL WATERS TONIGHT INTO THURSDAY WITH LOW PRESSURE ACROSS NORTHEAST MEXICO AND A WEAK COLD FRONT DRAPED ACROSS NORTH TEXAS. THE BOUNDARY WILL MOVE INTO SOUTH TX THURS NIGHT AND THIS WILL CONTINUE TO PROVIDE A WEAK PRESSURE GRADIENT ACROSS THE LOWER TX COAST. FRIDAY THROUGH TUESDAY...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR THE EARLY PORTION OF THE LONG TERM PERIOD AS ABUNDANT MOISTURE IN THE REGION WILL ALLOW FOR CONVECTION TO CONTINUE. EXPECT A MODERATE SOUTHEAST FLOW ACROSS THE GULF WITH SEAS BETWEEN 2 TO 4 FEET THROUGH THE WEEKEND. RIDGE BEGINS TO BUILD LOWERING SEAS EVEN LESS THAN 2 FEET SAT AND SUN. AN INFLUX OF MOISTURE WILL SURGE NORTH SAT NIGHT INTO SUN INCREASING THE CHANCE OF SHOWERS ONCE AGAIN. SEAS WILL BEGIN TO INCREASE INTO MONDAY AS A STRONG SURFACE LOW STRENGTHENS OVER THE CENTRAL PLAINS. SEAS WILL BEGIN TO BUILD TO 3 TO 6 FEET WITH SCEC POSSIBLE. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 63
Hazardous weather outlook, Apr 20, 4:07 PM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 407 PM CDT WED APR 20 2016 TXZ248>257-212115- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 407 PM CDT WED APR 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF DEEP SOUTH TEXAS THIS EVENING. SOME OF THESE STORMS MAY BE STRONG. SMALL HAIL AND WIND GUSTS TO NEAR 50 MPH CAN BE EXPECTED WITH THE STRONGER THUNDERSTORMS. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA BEACH. MINOR TIDAL OVERFLOW TO THE DUNES CAN BE EXPECTED AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA BEACH SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. GMZ130-132-135-150-155-170-175-212115- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 407 PM CDT WED APR 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF THE COASTAL WATERS THIS EVENING. SOME OF THESE STORMS MAY BE STRONG. SMALL HAIL AND WIND GUSTS TO NEAR 35 KNOTS CAN BE EXPECTED WITH STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING.
In the hours before
Special weather statement, Apr 20, 7:47 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
747 PM CDT WED APR 20 2016
TXZ248-210145-
ZAPATA TX-
747 PM CDT WED APR 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR ZAPATA COUNTY UNTIL 845 PM CDT...
AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST
OF ZAPATA COUNTY AIRPORT TO NEAR BUSTAMANTE. THESE STORMS WERE
NEARLY STATIONARY.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BUSTAMANTE...MEDINA...LAS PALMAS...ESCOBAS...ZAPATA COUNTY AIRPORT...
ZAPATA HIGH SCHOOL AND MEDINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2709 9943 2711 9944 2713 9943 2715 9944
2718 9943 2722 9944 2725 9944 2727 9945
2732 9938 2728 9935 2727 9933 2727 9896
2705 9896 2687 9914 2696 9939 2698 9938
2702 9942 2701 9943 2702 9945 2706 9945
TIME...MOT...LOC 0046Z 204DEG 4KT 2714 9934 2699 9917
SPEECESpecial weather statement, Apr 20, 8:50 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
850 PM CDT WED APR 20 2016
TXZ248-210230-
ZAPATA TX-
850 PM CDT WED APR 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ZAPATA COUNTY UNTIL 930
PM CDT...
AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LAS PALMAS TO
THE ZAPATA COUNTY AIRPORT. THE MOVEMENT OF THESE THUNDERSTORMS WAS
SOUTHWEST AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ZAPATA...BUSTAMANTE...MEDINA...ZAPATA MIDDLE SCHOOL...LAS PALMAS...ZAPATA
HIGH SCHOOL...FALCON LAKE ESTATES...ZAPATA COUNTY PUBLIC LIBRARY...
FALCON SHORES AND ZAPATA COUNTY FIRE DEPARTMENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2717 9934 2699 9900 2665 9920 2669 9921
2672 9921 2675 9924 2679 9924 2682 9926
2685 9927 2686 9929 2687 9932 2688 9933
2692 9933 2694 9939 2696 9939 2698 9938
2702 9942 2701 9943 2702 9944 2706 9945
TIME...MOT...LOC 0148Z 030DEG 11KT 2698 9935 2695 9922
SPEECEThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:47 PM CDT | Special Weather Statement | BRO | Zapata | 58 min |
| Apr 20, 8:02 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 43 min |
| Apr 20, 8:43 PM CDT | Areal Flood Advisory | BRO | Zapata | 2 hr |
| Apr 20, 8:50 PM CDT | Special Weather Statement | BRO | Zapata | 40 min |
| Apr 20, 9:29 PM CDT | Flash Flood Warning | BRO | Zapata | 2 hr |
| Apr 20, 9:49 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 26 min |
| Apr 20, 10:46 PM CDT | Special Weather Statement | BRO | Starr | 59 min |
| Apr 20, 10:55 PM CDT | Severe Thunderstorm Warning | BRO | Starr, Zapata | 65 min |
| Apr 21, 12:02 AM CDT | Special Weather Statement | BRO | Starr | 58 min |
| Apr 21, 12:35 AM CDT | Special Weather Statement | BRO | Starr | 40 min |
| Apr 21, 12:51 AM CDT | Special Weather Statement | BRO | Hidalgo | 39 min |
| Apr 21, 1:27 AM CDT | Special Weather Statement | BRO | Hidalgo | 63 min |
| Apr 21, 1:37 PM CDT | Special Weather Statement | BRO | Kenedy | 53 min |
| Apr 21, 2:46 PM CDT | Special Weather Statement | BRO | Cameron | 44 min |
| Apr 21, 3:12 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 33 min |
| Apr 21, 3:34 PM CDT | Special Weather Statement | BRO | Cameron | 41 min |
| Apr 21, 3:58 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 32 min |
| Apr 21, 4:14 PM CDT | Special Weather Statement | BRO | Cameron | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.